Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 305, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 22, 2000, 11:18 PM CDT for Fulton County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2000, 11:18 PM CDT (04:18 UTC)
- Expired
- Sep 23, 2000, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 230419
SVRSPI
ILC057-230500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1118 PM CDT FRI SEP 22 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL MIDNIGHT CDT
* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AVON...OR ABOUT 15 MILES NORTHEAST OF
MACOMB...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVON
FAIRVIEW
FARMINGTON
CANTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LA$TER STATEMENTS.
LAT...LON 4070 9044 4052 9045 4052 8990 4063 8990
4064 9001 4071 9000
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 8:15 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 22, 8:15 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT FRI SEP 22 2000 NO ZFP UPDATE NEEDED ATTM. 00Z SFC ANALYSIS SHOWING LOW PRESSURE CENTER LOCATED INTO N CENT MO WITH CF EXTENDING SOUTHWEST INTO CENT KS. A WF EXTENDED FROM LOW INTO NRN IL...JUST NORTH OF ILX CWA. SO FAR TSRA HAVE BEEN AVOIDING CWA WITH DEVELOPMENT NORTH OF WF AND DEVELOPING ALONG CF WEST OF AREA. TSRA ARE NOW JUST ENTERING FAR NW SECTIONS... KEEPING AN EYE ON ONE NEAR SVR STORM INTO SE IA. MODERATE INSTABLITY NOTED ON MSAS DATA IN WARM SECTOR WITH LI'S TO MINUS 5. FRNT EXPECTED TO SLOWLY WORK SE INTO NW IL BY 12Z SAT. LATEST RUC DATA INDICATING THAT BEST LOW LEVEL CONVERGENCE ALONG BOUNDARY SHIFTS INTO KS/OK WITH WEAKENING CONVERGENCE INTO IL AS LOW LEVEL WINDS BECOME MORE PARALLEL TO BOUNDARY. THEREFORE...THINKING IS THAT FOCUS FOR SEVERE STORMS SHOULD ALSO SHIFT WELL SW OF AREA AS WE PROGRESS OVERNIGHT. ALTHOUGH PLENTY OF MOISTURE AND INSTABILITY SHOULD LINGERING ALLOWING WEAKENING SHRAS/TSRA TO MOVE INTO AREA OVERNIGHT...ESPECIALLY NW SECTIONS...CLOSER TO CF. HAVE ALREADY UPDATED NW SECTIONS FOR CURRENT WATCH. OTHER AREAS LOOK ON TARGET AS LOWER POPS IN ORDER FARTHER FROM CF INTO SE SECTIONS DUE TO UNCERTAINTY OF EASTWARD PROGRESSION WITH SLOW MOVEMENT OF FRONT. .ILX...NONE. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:37 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 53 min |
| Sep 22, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.